Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 10, 2014, 12:12 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 12:12 PM MST (19:12 UTC)
- Expired
- Jan 10, 2014, 7:43 PM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
825 WWUS75 KPIH 101912 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1212 PM MST FRI JAN 10 2014 IDZ017-021-110300- /O.NEW.KPIH.WI.Y.0003.140110T1912Z-140111T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO...BLACKFOOT 1212 PM MST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...GUSTY WINDS WILL WEAKEN THIS EVENING. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO TO BURLEY. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS THIS AFTERNOON. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
538 WWUS75 KPIH 102028 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MST FRI JAN 10 2014 IDZ017-021-110300- /O.NEW.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/ /O.CON.KPIH.WI.Y.0003.000000T0000Z-140111T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 128 PM MST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. STARTING SATURDAY AFTERNOON THROUGH SUNDAY MORNING EXPECT WIND TO INCREASE DRAMATICALLY. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 MPH WITH GUSTS TO 45 MPH THIS EVENING. BEGINNING SATURDAY AFTERNOON...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH... ESPECIALLY OVERNIGHT. * LOCATIONS INCLUDE...POCATELLO...BURLEY...BLACKFOOT. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ032-110300- /O.NEW.KPIH.HW.W.0001.140111T1200Z-140112T1200Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 128 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. * TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH... ESPECIALLY OVERNIGHT. GUSTS OF 70 MPH ARE POSSIBLE ON THE HIGHER PEAKS IN THE AREA. * LOCATIONS INCLUDE...CHALLIS...MACKAY. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-022-110300- /O.NEW.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/ UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...OAKLEY 128 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY. * TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH...ESPECIALLY OVERNIGHT. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX...OAKLEY...ROCKLAND * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ024-110300- /O.NEW.KPIH.WI.Y.0004.140112T0000Z-140112T1800Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 128 PM MST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST SUNDAY. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * LOCATIONS INCLUDE...PRESTON. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
349 WWUS75 KPIH 110243 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 743 PM MST FRI JAN 10 2014 IDZ017-021-111100- /O.CAN.KPIH.WI.Y.0003.000000T0000Z-140111T0300Z/ /O.CON.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 743 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY... ...WIND ADVISORY IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE REMAINDER OF THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY. * TIMING...STARTING SATURDAY AFTERNOON THROUGH SUNDAY MORNING EXPECT WINDS TO INCREASE DRAMATICALLY. * WINDS...INCREASING WINDS THROUGHOUT THE AFTERNOON AND EVENING WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60 MPH OVERNIGHT. * LOCATIONS INCLUDE...POCATELLO...CRATERS OF THE MOON...BLACKFOOT. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY CROSS WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ032-111100- /O.CON.KPIH.HW.W.0001.140111T1200Z-140112T1200Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 743 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. * TIMING...SATURDAY MORNING THROUGH SUNDAY MORNING. * WINDS...INCREASING WINDS THROUGHOUT THE DAY SATURDAY WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60 MPH...ESPECIALLY OVERNIGHT. GUSTS OF 70 MPH ARE POSSIBLE ON THE HIGHER PEAKS IN THE AREA. * LOCATIONS INCLUDE...CHALLIS...MACKAY...ARCO. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-022-111100- /O.CON.KPIH.HW.W.0001.140111T2100Z-140112T1800Z/ UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...OAKLEY 743 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM MST SUNDAY. * TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS...INCREASING WINDS THROUGHOUT THE AFTERNOON AND EVENING WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS OF 45 TO 60 MPH...ESPECIALLY OVERNIGHT. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX... OAKLEY...ROCKLAND...SWEETZER SUMMIT. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER STRONG GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ024-111100- /O.CON.KPIH.WI.Y.0004.140112T0000Z-140112T1800Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 743 PM MST FRI JAN 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 11 AM MST SUNDAY. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * LOCATIONS INCLUDE...PRESTON. * IMPACTS...MOTORISTS DRIVING ALONG AREA ROADS MAY ENCOUNTER GUSTY WINDS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:06 AM MST, 9 hours 6 minutes earlier.
Area forecast discussion, Jan 10, 3:06 AM MST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MST FRI JAN 10 2014 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. SNOW AND GUSTY WINDS WILL CONTINUE TODAY AS WE REMAIN IN STRONG NORTHWEST FLOW WITH A WEAKER SYSTEM PASSING THROUGH. 24 HOUR SNOW AMOUNTS THROUGH THIS EVENING WILL BE 2-6 INCHES FOR THE MOUNTAINS AND MOSTLY AN INCH OR LESS FOR MOST VALLEY LOCATIONS. WINDS TODAY WILL BE RUNNING 15-30MPH FOR MANY AREAS WITH HIGHER GUSTS. POCKETS OF BLOWING AND DRIFTING SNOW ARE LIKELY FOR THE MOUNTAINS THROUGHOUT THE DAY AND THIS MORNING FOR A FEW VALLEY LOCATIONS...BUT FOR NOW WE WILL NOT ISSUE ANY HEADLINES. WE SHOULD SEE A 2-4 DEGREE WARMUP TODAY ACROSS EASTERN IDAHO...WHICH WILL HELP MORE SNOW AT LOWER ELEVATIONS. AFTER MIDNIGHT AND INTO SATURDAY NIGHT...ALL WE CAN SAY IS THAT WILL BE WINDY WITH SNOW IN THE MOUNTAINS AND RAIN CHANGING TO SNOW IN THE VALLEYS BEHIND THE COLD FRONT. SNOW LEVELS BY MORNING WILL VARY GREATLY...WITH PORTIONS OF THE SNAKE PLAIN SETTING AT THE VALLEY FLOOR DUE TO LACK OF WIND. ELSEWHERE...INCLUDING THE MOUNTAINS...THEY WILL RUN FROM 4500-6000FT. THEY WILL PEAK AHEAD OF THE COLD FRONT AT 5500-6500FT AREAWIDE BEFORE CRASHING BACK TO THE VALLEY FLOORS TOMORROW NIGHT. WINDS WILL CONTINUE TO HOWL THROUGHOUT THE PERIOD THANKS TO VERY STRONG WINDS AROUND 10000FT AND A STRENGTHENING PRESSURE GRADIENT. WITH QUITE A BIT OF CLOUD COVER...THE LOWER ELEVATIONS WILL LIKELY SEE 20-35MPH WINDS WITH GUSTS OF 40-50 MPH ESPECIALLY AS THE FRONT PUSHES THROUGH. THE MOUNTAINS WILL SEE VERY STRONG WINDS FOR A PROLONGED PERIOD OF TIME...SUSTAINED 35-45 MPH AT TIMES WITH GUSTS OF 55-70MPH POSSIBLE AT THEIR PEAK. THIS WILL MAKE VERY DANGEROUS CONDITIONS FOR THOSE TRAVELLING OVER MANY OF OUR MOUNTAIN PASSES AND ALSO SPENDING ANY TIME OUT IN THE BACKCOUNTRY. SNOW AMOUNTS FOR MUCH OF THE CENTRAL AND EASTERN MOUNTAINS ABOVE 5500FT WILL BE IN THE 6-12 INCH RANGE...WITH SOME AREAS SEEING CLOSER TO 20 INCHES. THE MOUNTAIN VALLEYS HERE SHOULD SEE 2-6 INCHES. THE HIGHEST AMOUNTS SHOULD OCCUR IN THE CENTRAL MOUNTAINS NORTH/WEST OF SUN VALLEY AND ALSO ALONG THE WYOMING BORDER AND HEADING INTO FAR SOUTHWEST MONTANA. DUE TO WARMER CONDITIONS AND/OR DOWNSLOPE FLOW...2-8 INCHES OF SNOW IS POSSIBLE FOR OUR OTHER MOUNTAIN RANGES WITH A TRACE TO 2 INCHES FOR THE VALLEYS INCLUDING THE SNAKE PLAIN. WE WILL KEEP THE WINTER STORM WATCHES OUT FOR PORTIONS OF THE CENTRAL/EASTERN MOUNTAINS IN PLACE ALLOWING THE DAY SHIFT TO UPGRADE. WE WILL LIKELY SEE ADDITIONAL WIND AND/OR WINTER WEATHER HEADLINES ISSUED FOR OTHER AREAS BEFORE THIS EVENT IS OVER. KEYES .LONG TERM...SUNDAY THROUGH FRIDAY. MAIN SHORTWAVE AXIS PASSES EARLY SUNDAY LEAVING CONTINUED STRONG WINDS IN ITS WAKE PARTICULARLY THROUGH SNAKE PLAIN AND HIGHER ELEVATIONS. GUIDANCE MAINTAINS WINDS WELL ABOVE ADVISORY CRITERIA WITH STRONGEST WINDS EARLY IN THE DAY. GRADIENT DOES WEAKEN THROUGH THE DAY BUT ADDITIONAL SHORTWAVE AXIS RAPIDLY PUSHES THROUGH THE PACNW SUNDAY. THIS WAVE SHOULD BE AN ADDITIONAL BOOST FOR PRECIP CHANCES AT HIGHER ELEVATIONS SUNDAY INTO SUNDAY NIGHT...AND MAY BE ENOUGH TO KEEP STRONG WINDS GOING INTO THE AFTERNOON. RAPID DECREASE IN PRECIP EVEN IN THE EASTERN HIGHLANDS THROUGH MONDAY AS RIDGE REBUILDS INTO THE INTERIOR WEST STATES. BOTH GFS AND ECMWF INDICATE DRY SHORTWAVE DROPPING FROM BC CANADA THROUGH MONTANA WEDNESDAY...WHICH SHOULD BE ENOUGH FOR SOME ADDITIONAL CLOUD COVER BUT NO SIGNS OF PRECIP AT THIS TIME. RIDGE AXIS SHIFTS OVER EASTERN IDAHO THURSDAY NIGHT INTO FRIDAY. BOTH MODELS ALONG WITH DECENT ENSEMBLE AGREEMENT LEAD INTO NEXT SIGNIFICANT TROUGH ARRIVING AFTER THE DAY8 TIME FRAME. DMH && .AVIATION...ACTIVE PATTERN REMAINING IN PLACE TODAY AHEAD OF MORE SIGNIFICANT FEATURES MOVING INTO EASTERN IDAHO TONIGHT AND SATURDAY. GUSTY STRONG WINDS AROUND 25KTS WILL CONTINUE THROUGH THE SNAKE PLAIN TERMINAL SITES ESPECIALLY KPIH AND KBYI. PLENTY OF MOISTURE WILL KEEP MVFR CEILINGS AT THE SNAKE PLAIN TERMINALS AS WELL...AND CANT RULE OUT THE OCCASIONAL LIGHT SNOW SHOWER WITH LOCALIZED IFR THROUGH THE DAY. BETTER MOISTURE AND DYNAMICS BEGIN TO IMPACT ALL SITES OVERNIGHT FOR LOWERED CEILINGS/VISIBILITIES MORE AREAS. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT IDZ019-023-025. WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT IDZ018-031. &&
Hazardous weather outlook, Jan 10, 4:00 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MST FRI JAN 10 2014 IDZ017>025-031-032-111100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL AFFECT THE REGION THROUGH THIS EVENING. AMOUNTS OF 2-6 INCHES ARE EXPECTED FOR THE MOUNTAINS WITH TRACE AMOUNTS FOR MOST LOWER VALLEYS. WINDS OF 15-30 MPH WITH HIGHER GUSTS WILL PERSIST...PRODUCING POCKETS OF BLOWING/DRIFTING SNOW ACROSS THE AREA ESPECIALLY AT MID/UPPER ELEVATIONS. A STRONG WINTER STORM WILL APPROACH THE AREA WITH MOSTLY SNOW ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW LEVELS WITH OUR NEXT STORM WILL PEAK AT 5500-6500FT BEFORE CRASHING TO VALLEYS FLOORS BEHIND A COLD FRONT. THE MOUNTAINS WILL SEE SNOW ESPECIALLY ABOVE 5500FT. WINDS WILL BE VERY STRONG BY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT. WINTER STORM WATCHES ARE IN EFFECT FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS. UPGRADES TO WARNING ALONG WITH THE POTENTIAL ISSUE OF WIND/WINTER WEATHER HEADLINES SHOULD COME LATER TODAY. PLEASE VISIT WEATHER.GOV/POCATELLO FOR MORE INFORMATION. SNOW ALONG WITH STRONG WINDS WILL LINGER FOR A WHILE ON SUNDAY BEFORE CONDITIONS QUICKLY IMPROVE. PLEASE KEEP ABREAST OF THE SITUATION THROUGHOUT THE WEEKEND AS CONDITIONS IN THE MOUNTAINS MAY BECOME QUITE TREACHEROUS TOMORROW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:28 PM MST | Blizzard Warning | PIH | 44 hr | |
| Jan 10, 1:28 PM MST | High Wind Warning | PIH | 44 hr | |
| Jan 10, 1:28 PM MST | Wind Advisory | PIH | 3 days | |
| Jan 10, 1:28 PM MST | Winter Storm Warning | PIH | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.